Alabama, 2005

Damaging Wind in Alabama, July 4, 2005

July 4, 2005 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 4, 9:33 AM CST, 4 hours 14 minutes earlier.

Area forecast discussion, Jul 4, 9:33 AM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1033 AM CDT MON JUL 4 2005

.UPDATE...A NUMBER OF FACTORS THAT WILL CONTRIBUTE TO ABOVE
NORMAL RAIN CHANCES FOR THE REMAINDER OF THE DAY.

INCREDIBLY RICH MARINE LAYER AIR WORKING INTO THE SOUTHERN
PORTIONS OF THE FORECAST AREA THIS MORNING...WITH 77 DEGREE
DEWPOINTS ON THE OB AT TROY.  A SMATTERING OF ISOLATED SHOWERS IS
ALREADY ON THE RADAR SCOPE...WITH A MORE IMPRESSIVE AREA OF
SCATTERED SHOWERS AND THUNDERSTORMS A LITTLE FARTHER SOUTH...MOST
LIKELY SEA BREEZE RELATED.

TO THE WEST...VORT AXIS OVER CENTRAL MISSISSIPPI ALREADY
SUPPORTING A LONE...BUT SUSTAINED CLUMP OF CONVECTION...MOVING
NORTHEAST AT ABOUT 10 KNOTS.  WITH TYPICAL MORNING
HEATING...ALREADY SEEING THE CU FIELD DEVELOP NICELY (ALTHOUGH
DELAYED/SUPRESSED FOR THE MOMENT OVER FOG/STRATUS COOLED SPOTS).

SEE NO REASON THAT THE CU FIELD WON/T CONTINUE TO FILL IN
OVERALL.  EXPECT ENHANCED PRECIP CHANCES ALONG THE SOUTHERN TIER
OF COUNTIES FROM THE ADVECTING MARINE LAYER THIS MORNING...AND
SEA BREEZE ENHANCED THIS AFTERNOON.  WITH PRECIPITABLE WATER
AMOUNTS CREEPING UPWARDS TO AROUND TWO INCHES (NOT BUYING THE
2.25 IN THE NAM PROFILES)...LOCALLY HEAVY RAINFALL OF UP TO TWO
INCHES IS A POSSIBILTY AND WORTH THE MENTION.  WILL ALSO BUMP POPS
UP IN THE FAR NORTHWESTERN COUNTIES...AS THE VORT AXIS APPROACHES
FROM THE WEST...AND INTERACTS WITH THE MOIST UNSTABLE AIR.

TEMPERATURES IN THE CONVECTION CONTAMINATED T FIELD A BIT TRICKY
FOR THE AFTERNOON.  GENERALLY STAYED CLOSE TO PREVIOUS THINKING
FOR HIGH TEMPS...BUT TINKERED WITH HOURLY TEMPS IN THE AFTERNOON
FOR CONVECTION.

PFM ALREADY OUT...ZONES OUT SHORTLY.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

81/JD
Hazardous weather outlook, Jul 4, 11:30 AM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 PM CDT MON JUL 4 2005

ALZ011>015-017>050-051130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1230 PM CDT MON JUL 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(THIS AFTERNOON AND TONIGHT).

STRONG THUNDERSTORMS ARE POSSIBLE THROUGH 9 OR 10 PM THIS EVENING
ACROSS CENTRAL ALABAMA. THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING PEA TO DIME SIZE HAIL...GUSTY WINDS UP TO 45 MPH...
DEADLY LIGHTNING...AND LOCALIZED HEAVY RAIN UP TO 2 INCHES. THE
THUNDERSTORM STRENGTH WILL BE GREATEST DURING THE HEATING OF THE
DAY WITH A GRADUAL WEAKENING TREND EXPECTED INTO THE EVENING HOURS.

A WARM AND VERY MOIST ATMOSPHERE EXISTS ACROSS THE REGION ON
THIS INDEPENDENCE DAY. DUE TO VARIOUS SMALL SCALE BOUNDARIES...AN
UPPER LEVEL DISTURBANCE...AND THE HEATING OF THE DAY...NUMEROUS
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. ALTHOUGH NOT ALL AREAS
WILL RECEIVE RAIN THROUGH THIS EVENING...THE STORMS THAT DUE DEVELOP
WILL HAVE THE POTENTIAL OF BECOMING STRONG.

WET MICROBURST POTENTIAL:
BIRMINGHAM...HIGH.
MONTGOMERY...HIGH.

.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY).

AN UNSTABLE AIRMASS WILL REMAIN IN PLACE ACROSS THE AREA ON
TUESDAY AS AN UPPER LEVEL TROUGH WILL APPROACH FROM THE WEST.
ONCE AGAIN...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO
DEVELOP FROM 12 PM UNTIL 9 PM...WITH A FEW OF THESE PRODUCING 35 TO
45 MPH WINDS. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL
SHOULD BE EXPECTED WITH ANY STORMS THAT DO DEVELOP.

BEYOND TUESDAY, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT
THIS TIME.

In the hours before

Special weather statement, Jul 4, 12:12 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
112 PM CDT MON JUL 4 2005

ALZ041-042-041900-
AUTAUGA-LOWNDES-
112 PM CDT MON JUL 4 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES AND AUTAUGA
COUNTIES UNTIL 200 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL
WILL OCCUR FROM AN APPROACHING THUNDERSTORM...

AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES SOUTH OF AUTAUGAVILLE...MOVING NORTHEAST AT 15
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR LOWNDESBORO...
AUTAUGAVILLE AND PRATTVILLE THROUGH 200 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
Special weather statement, Jul 4, 12:18 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
118 PM CDT MON JUL 4 2005

ALZ015-041845-
WALKER-
118 PM CDT MON JUL 4 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 145 PM
CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL
WILL OCCUR FROM AN APPROACHING THUNDERSTORM...

AT 113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER SIPSEY...MOVING NORTHEAST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SIPSEY THROUGH 145 PM
CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
Special weather statement, Jul 4, 12:56 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
156 PM CDT MON JUL 4 2005

ALZ032-033-041930-
HALE-PERRY-
156 PM CDT MON JUL 4 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PERRY AND HALE COUNTIES
UNTIL 230 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL
WILL OCCUR FROM AN APPROACHING THUNDERSTORM...

AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 1 MILE EAST OF GREENSBORO...MOVING NORTHEAST AT 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN EASTERN HALE AND
NORTHWESTERN PERRY THROUGH 230 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
Special weather statement, Jul 4, 1:37 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
237 PM CDT MON JUL 4 2005

ALZ034-042015-
BIBB-
237 PM CDT MON JUL 4 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BIBB COUNTY UNTIL 315 PM
CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN
HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS...

AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS IN WESTERN BIBB...MOVING NORTHEAST AT 15 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
BRENT...WEST BLOCTON AND CENTREVILLE THROUGH 300 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

The radar

The Birmingham radar (KBMX), 41 km away, was scanning. The volume nearest the first event began at 19:46 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bibb

When
July 4, 1:47 PM CST
Where
Bibb County, 5 mi W of West Blocton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
33.117, -87.200

A few trees were blown down on County Road 9.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466447.